MAUDE Adverse Event Report: KANEKA CORPORATION LIXELLE BETA2-MICROGLOBULIN APHERESIS COLUMN

KANEKA CORPORATION LIXELLE BETA2-MICROGLOBULIN APHERESIS COLUMN
Model Number S-15
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Arrhythmia (1721); High Blood Pressure/ Hypertension (1908); Tachycardia (2095); Discomfort (2330); Loss of consciousness (2418)
Date of Event 01/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As possible causes for arrhythmia during the treatment with lixelle, in general, situations as follows are considered: hypokalemia or hyperkalemia, occurrence accidentally based on the past history of arrhythmia, and/or decrease in trough level of digoxin, anti-arrhythmic drug, due to adsorption to the lixelle during the treatment.The lixelle is confirmed in clinical investigations that the use of lixelle is unlikely to influence on the trough level of potassium.The patient's blood chemistry for potassium before and after the occurrence of the arrhythmia was not available.It is confirmed that the patient does not have history of arrhythmia and accordingly does not take digoxin.Accordingly, possible causes for the arrhythmia resulted in lost consciousness during the treatment with lixelle on this patient is not clear.However, we cannot completely exclude the relevance of the use of lixelle to the event reported, and we determine the case as mdr reportable.
 
Event or Problem Description
This device, lixelle beta2-microglobulin apheresis column (lixelle), was introduced to a (b)(6) years of age female patient on chronic hemodialysis for 27 years for the treatment of her dialysis related amyloidosis (dra).The reported event occurred on the very first treatment with lixelle.For this treatment, a hemodialysis module was changed to fx-cordiax 140 (fresenius) from renak ps 1.6 (kawasumi) in order to reduce the total priming volume.The patient showed mood discomfort 10 minutes before the end of the treatment, was recognized arrhythmia, and then lost consciousness.The patient was given i.V.300ml of physiological saline and then, she became responding to voice call in 8 minutes after her lost consciousness, and her arrhythmia ceased.Additional 200ml of physiological saline was given and her mood discomfort disappeared in 30 minutes after her lost consciousness.Since then, the patient is continued on hemodialysis without lixelle by using renak ps 1.6.

Brand Name
LIXELLE BETA2-MICROGLOBULIN APHERESIS COLUMN
Common Device Name
BETA2-MICROGLOBULIN APHERESIS COLUMN
Manufacturer (Section D)
KANEKA CORPORATION
2-3-18, nakanoshima, kita-ku
osaka-city
osaka, 530-8 288
JA  530-8288
MDR Report Key7269107
Report Number3002808904-2017-00015
Device Sequence Number1343272
Product Code PDI
UDI-Device Identifier14993478020218
UDI-Public14993478020218
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
H130001
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2019
Device Model NumberS-15
Device Catalogue NumberN/A
Device Lot NumberBMP1506
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/22/2018
Initial Report FDA Received Date02/13/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening;
Patient Age69 YR
Patient Weight46